OSA's Digital Library

Applied Optics

Applied Optics

APPLICATIONS-CENTERED RESEARCH IN OPTICS

  • Editor: James C. Wyant
  • Vol. 46, Iss. 29 — Oct. 10, 2007
  • pp: 7252–7257

Simple and rigorous analytical expression of the propagating field behind an axicon illuminated by an azimuthally polarized beam

Yaoju Zhang  »View Author Affiliations


Applied Optics, Vol. 46, Issue 29, pp. 7252-7257 (2007)
http://dx.doi.org/10.1364/AO.46.007252


View Full Text Article

Enhanced HTML    Acrobat PDF (719 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

A simple and rigorous analytical expression of the propagating field behind an axicon illuminated by an azimuthally polarized beam has been deduced by use of the vector interference theory. This analytical expression can easily be used to calculate accurately the propagation field distribution of azimuthally polarized beams throughout the whole space behind an axicon with any size base angle, not just restricted inside the geometric focal region as does the Fresnel diffraction integral. The numerical results show that the pattern of the beam produced by the azimuthally polarized Gaussian beam that passes through an axicon is a multiring, almost-equal-intensity, and propagation-invariant interference beam in the geometric focal region. The number of bright rings increases with the propagation distance, reaching its maximum at half of the geometric focal length and then decreasing. The intensity of bright rings gradually decreases with the propagation distance in the geometric focal region. However, in the far-field (noninterference) region, only one single-ring pattern is produced and the dark spot size expands rapidly with propagation distance.

© 2007 Optical Society of America

OCIS Codes
(080.3630) Geometric optics : Lenses
(260.3160) Physical optics : Interference

History
Original Manuscript: February 28, 2007
Revised Manuscript: July 14, 2007
Manuscript Accepted: July 24, 2007
Published: October 5, 2007

Citation
Yaoju Zhang, "Simple and rigorous analytical expression of the propagating field behind an axicon illuminated by an azimuthally polarized beam," Appl. Opt. 46, 7252-7257 (2007)
http://www.opticsinfobase.org/ao/abstract.cfm?URI=ao-46-29-7252

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited